Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 27, 2007, 2:31 PM MST for Mohave County, Arizona. It took effect at Jun 27, 2007, 3:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 2:31 PM MST (21:31 UTC)
- In effect from
- Jun 27, 2007, 3:00 PM MST
- Expired
- Jun 27, 2007, 8:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3143 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 272131 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 231 PM PDT WED JUN 27 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF NORTHWEST ARIZONA UNTIL 8 PM MST THIS EVENING... .GUSTY SOUTHWEST WINDS FROM THE ARIZONA STRIP SOUTHWARD TO THE HUALAPAIS COMBINED WITH EXTREMELY LOW RELATIVE HUMIDITY AND DANGEROUSLY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL THIS AFTERNOON AND EARLY EVENING. AZZ102-280545- /O.NEW.KVEF.FW.W.0019.070627T2200Z-070628T0300Z/ /O.NEW.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 231 PM MST WED JUN 27 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. EXPLOSIVE FIRE GROWTH CONDITIONS EXIST OVER PARTS OF NORTHWEST ARIZONA DUE TO GUSTY SOUTHWEST WINDS COUPLED WITH EXTREMELY LOW RH VALUES. ALTHOUGH DIMINISHING WINDS WILL BRING AN END TO THE RED FLAG CONDITIONS SHORTLY AFTER SUNSET THE FIRE DANGER WILL REMAIN EXTREMELY CRITICAL BECAUSE OF POOR RECOVERY AND EXCEPTIONALLY DRY FUELS. SOUTHWEST WINDS WILL INCREASE AGAIN FRIDAY AFTERNOON ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. WITH AFTERNOON RELATIVE HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH IS EXTREMELY HIGH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ AZZ101-CAZ229-NVZ460>466-280545- /O.NEW.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 231 PM PDT WED JUN 27 2007 /231 PM MST WED JUN 27 2007/ ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. SOUTHWEST WINDS WILL INCREASE AGAIN FRIDAY AFTERNOON ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. WITH AFTERNOON RELATIVE HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH IS EXTREMELY HIGH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS85 KVEF 280257 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 757 PM PDT WED JUN 27 2007 AZZ102-281400- /O.EXP.KVEF.FW.W.0019.000000T0000Z-070628T0300Z/ /O.CON.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 757 PM MST WED JUN 27 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU IN ARIZONA WILL EXPIRE AT 8 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. WINDS HAVE DIMINISHED THIS EVENING ACROSS NORTHWEST ARIZONA AND ARE EXPECTED TO REMAIN RELATIVELY LIGHT OVERNIGHT. SOUTHWEST WINDS WILL INCREASE AGAIN FRIDAY AFTERNOON ACROSS NORTHWEST ARIZONA AS AN UPPER LEVEL DISTURBANCES MOVES ACROSS THE PACIFIC NORTHWEST AND NORTHWEST NEVADA. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS AROUND 35 MPH ARE EXPECTED. WITH AFTERNOON RELATIVE HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH IS EXTREMELY HIGH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ AZZ101-CAZ229-NVZ460>466-281400- /O.CON.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 757 PM PDT WED JUN 27 2007 /757 PM MST WED JUN 27 2007/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. SOUTHWEST WINDS WILL INCREASE FRIDAY AFTERNOON ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA AS AN UPPER LEVEL DISTURBANCES MOVES ACROSS THE PACIFIC NORTHWEST AND NORTHWEST NEVADA. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS AROUND 35 MPH ARE EXPECTED. WITH AFTERNOON RELATIVE HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH IS EXTREMELY HIGH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 27, 12:15 PM MST, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 27, 12:15 PM MST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1215 PM PDT WED JUN 27 2007 .SYNOPSIS...AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OVER THE NORTHEAST PACIFIC WILL MOVE INTO THE PACIFIC NORTHWEST AND BRITISH COLUMBIA FRIDAY. THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL REMAIN UNDER A DRY SOUTHWEST FLOW THROUGH THE UPCOMING WEEKEND WITH GUSTY SOUTHWEST WINDS DEVELOPING DURING THE AFTERNOON HOURS. && .UPDATE...DRA SOUNDING STILL INCREDIBLY DRY WITH ONLY 0.08 PW. MORNING INVERSION HAS BROKEN AND HIGHER MOMENTUM IS BEING MIXED TO THE SURFACE TO PRODUCE GUSTY WINDS FROM THE SOUTH-SOUTHWEST MOST LOCATIONS. GRADIENT WILL CONTINUE TO STRENGTHEN TOMORROW AND FRIDAY AS SHORT WAVE APPROACHES THE WEST COAST. NO UPDATES PLANNED FOR NOW BUT WE WILL LIKELY ISSUE A FIRE WEATHER WATCH FOR FRIDAY AFTERNOON ACROSS MUCH OF THE FORECAST AREA. -RUNK- .PREV DISCUSSION...FROM 330 AM PDT...SKIES CLEAR ACROSS THE FORECAST AREA THIS MORNING UNDER PREVAILING SOUTHWEST FLOW. THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL REMAIN UNDER A SOUTHWEST FLOW AS AREA STUCK BETWEEN AN UNSEASONABLY STRONG TROUGH OVER THE NORTHEAST PACIFIC AND RIDGE TO OUR SOUTH AND EAST. MODELS HAVE BEEN CONSISTENT SHOWING SHORTWAVE TROUGH EJECTING INLAND INTO WASHINGTON/BRITISH COLUMBIA FRIDAY. GRADIENTS TIGHTEN MAINLY ACROSS CENTRAL AND NORTHERN NEVADA. 00Z MOS GUIDANCE INDICATES LITTLE CHANGE IN WIND SPEEDS BETWEEN THURSDAY AND FRIDAY ACROSS FAR SOUTHERN NEVADA/NORTHWEST ARIZONA. HOWEVER...AT ELY NAM GUIDANCE GOES FROM 12 KTS THURSDAY TO 19 KTS ON FRIDAY. IT APPEARS THE POTENTIAL STILL EXISTS THAT CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS PARTS OF CENTRAL NYE AND LINCOLN COUNTIES FRIDAY AFTERNOON. WILL LET THE DAY SHIFT MAKE THE FINAL DETERMINATION AFTER SEEING THE 12Z AND 18Z MODEL RUNS. .LONG TERM...LITTLE CHANGE TO INHERITED GRIDS AS MODELS CONTINUE TO INDICATE RIDGING ACROSS THE AREA DURING THE EXTENDED. TEMPERATURES WILL RUN SEVERAL DEGREES ABOVE NORMAL WITH LITTLE DAY TO DAY VARIATION...AND SKIES WILL REMAIN PREDOMINANTLY CLEAR. ITS POSSIBLE WE MAY SEE A SLIGHT INCREASE IN MOISTURE BY MIDWEEK AS THE HIGH CENTER SHIFTS EASTWARD NEAR THE FOUR CORNERS...BUT MODELS SHOW HIGHEST PW VALUES ONLY AROUND 1/2 TO 3/4 OF AN INCH ALONG THE EXTREME SOUTHERN EDGE OF THE CWA. && .AVIATION...FOR MCCARRAN...WINDS WILL REMAIN PRIMARILY OUT OF THE SOUTHWEST DURING THE NEXT 24 HOURS... WITH GUSTS OF 15-20 KTS DURING THE AFTERNOON. A THIN LAYER OF SMOKE WILL LINGER ALOFT DUE TO FIRES IN CALIFORNIA...OTHERWISE CLEAR SKIES. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: RELATIVELY LIGHT WINDS AND CLEAR SKIES WILL PERSIST ACROSS THE AREA. SMOKE FROM FIRES IN THE TEHACHAPI MTNS AND NEAR LAKE TAHOE MAY REDUCE VISIBILITIES ALOFT ALONG TWEB ROUTES 427 AND 405. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && PIERCE/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 27, 5:03 AM MST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 503 AM PDT WED JUN 27 2007 NVZ014-015-280700- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 503 AM PDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL MOVE TOWARD THE PACIFIC NORTHWEST COAST LATE IN THE WEEK...WHICH WILL PRODUCE ANOTHER ROUND OF GUSTY WINDS ACROSS NORTHERN AND CENTRAL NEVADA. CRITICAL FIRE WEATHER CONDITIONS OF SUSTAINED WINDS OF 20 MPH OR FREQUENT GUSTS GREATER THAN 35 MPH AND RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NYE AND LINCOLN COUNTY FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:31 PM MST | Fire Weather Watch | VEF | Mohave | 24 hr |
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.